New York, 2005

Damaging Wind in New York, May 27, 2005

May 27, 2005 · NWS ALY · 1 event in 1 county or zone

1 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albany, NY wrote its last area forecast discussion before the first event at May 27, 3:30 PM EST, 1 hour 15 minutes earlier.

Area forecast discussion, May 27, 3:30 PM EST, 1 hour 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBANY NY
430 PM EDT FRI MAY 27 2005

.SHORT TERM (TONIGHT THROUGH MEMORIAL DAY)...FIRST DAY THIS
WEEK...WITH SUN ACROSS THE CWA.  LATEST RADAR PICTURE SHOWING
SHOWERS WITH EMBEDDED THUNDERSTORMS ACROSS CENTRAL AND WESTERN NEW
YORK. BIGGEST PROBLEM WITH ANY CONVECTION THAT DOES POP UP ACROSS
THE CWA WILL BE HAIL.  VIL OF THE DAY FROM 39 TO 43.  IT WILL NOT
TAKE MUCH TO GET HAIL OUT OF ANY CELLS THAT DEVELOP.  WENT WITH
LOWER PERCENTAGE CLOUD GRIDS FOR TONIGHT.  FROM THE GREATER CAPITAL
DISTRICT SOUTHWARD...WILL MENTION THUNDERSTORMS WITH POSSIBLE SMALL
HAIL.  THE FIRST PART OF SATURDAY LOOKS TO BE DRY.  H500 LOW MOVES
OVER THE CWA FOR AFTERNOON AND EVENING...SO WILL MENTION CHANCE OF
SHOWERS.ON SUNDAY...UPPER LEVEL LOW STARTS TO MOVE OFF SHORE. THERE
MAY BE A FEW SHOWERS EARLY IN THE DAY ON SUNDAY ACROSS THE NORTHERN
PORTION OF THE CWA...BY THE AFTERNOON...WILL INCLUDE A CHANCE ACROSS
THE ENTIRE CWA.  ON MEMORIAL DAY...THINGS SHOULD IMPROVE AS THE DAY
GOES ON AS HIGH PRESSURE BUILDS IN TEMPORARILY.
&&

.LONG TERM (TUESDAY THROUGH FRIDAY)...ON TUESDAY...GFS BRINGS A LOW
ACROSS THE OHIO VALLEY INTO THE NORTH EAST.  THIS COULD BRING SOME
DECENT QPF ACROSS THE REGION ON TUESDAY.  EUROPEAN KEEPS THE SYSTEM
SOUTH OF THE REGION.  LOW STILL IN PICTURE FOR WEDNESDAY.  HIGH
PRESSURE BUILDS IN FOR THE REMAINDER OF THE WEEK FOR THURSDAY AND
FRIDAY.
&&
.AVIATION...MAINLY VFR CONDITIONS WILL PREVAIL UNTIL SHOWERS AND
EMBEDDED THUNDERSTORMS MOVE INTO THE HUDSON VALLEY BETWEEN 21Z AND
22Z AHEAD OF A COLD FRONT...THEN MVFR CONDITIONS EXPECTED UNTIL 02Z
TO 03Z WHEN VFR CONDITIONS WILL OCCUR AGAIN. VSBYS WITH SHOWERS AND
THUNDERSTORMS EXPECTED TO LOWER TO 4-5SM WITH CIGS LOWERING TO
OVC025-040. WINDS WILL GENERALLY BE LIGHT AND VARIABLE EXCEPT
NORTHWEST WINDS 4 TO 6 KTS BETWEEN 20Z AND 02Z AND WEST TO SOUTHWEST
WINDS 6-8 KTS AFTER 16Z SATURDAY.
&&

.HYDROLOGY...DESPITE THE WET AND SHOWERY PATTERN OVER THE PAST
SEVERAL DAYS...RIVERS...STREAMS...CREEKS...AND RESERVOIRS WILL
CONTINUE TO BE WELL WITHIN BANK FULL AND NEAR NORMAL LEVELS FOR MAY.
SCATTERED RAIN SHOWERS/THUNDERSTORMS...SOME WITH LOCALLY HEAVY
RAIN...ASSOCIATED WITH THE COLD FRONT MAY PRODUCE ISOLATED HALF INCH
TO ONE INCH AMOUNTS LATE THIS AFTERNOON AND EARLY THIS EVENING
CAUSING SOME RISES LOCALLY...BUT MOST OF THE RAIN WILL BE LIGHT.
YET ANOTHER CUTOFF 500 MB LOW WILL BRING SHOWERY WEATHER TO NEW YORK
AND NEW ENGLAND SAT NIGHT THRU SUNDAY. A MORE SIGNIFICANT RAINFALL
EVENT IS POSSIBLE MONDAY NIGHT AND TUESDAY AS YET ANOTHER 500 MB
CLOSED LOW WITH A DEEP COMPLEX SURFACE LOW MOVES DIRECTLY OVER THE
HSA.
&&

.ALY WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
MA...NONE.
NY...NONE.
VT...NONE.

&&
Hazardous weather outlook, May 27, 7:46 AM EST, 8 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBANY NY
846 AM EDT FRI MAY 27 2005

CTZ001-013-MAZ001-025-NYZ032-033-038>043-047>054-058>061-063>066-
082>084-VTZ013>015-281100-
BENNINGTON VT-EASTERN ALBANY NY-EASTERN COLUMBIA NY-
EASTERN DUTCHESS NY-EASTERN GREENE NY-EASTERN RENSSELAER NY-
EASTERN SCHENECTADY NY-EASTERN ULSTER NY-EASTERN WINDHAM VT-
HAMILTON NY-MONTGOMERY NY-NORTHERN BERKSHIRE MA-NORTHERN FULTON NY-
NORTHERN HERKIMER NY-NORTHERN LITCHFIELD CT-NORTHERN SARATOGA NY-
NORTHERN WARREN NY-NORTHERN WASHINGTON NY-SCHOHARIE NY-
SOUTHEAST WARREN NY-SOUTHERN BERKSHIRE MA-SOUTHERN FULTON NY-
SOUTHERN HERKIMER NY-SOUTHERN LITCHFIELD CT-SOUTHERN SARATOGA NY-
SOUTHERN WASHINGTON NY-WESTERN ALBANY NY-WESTERN COLUMBIA NY-
WESTERN DUTCHESS NY-WESTERN GREENE NY-WESTERN RENSSELAER NY-
WESTERN SCHENECTADY NY-WESTERN ULSTER NY-WESTERN WINDHAM VT-
846 AM EDT FRI MAY 27 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NEW YORK AND ADJACENT
WESTERN NEW ENGLAND.

.DAY ONE...
SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND
THIS EVENING AHEAD OF AND ALONG A COLD FRONT MOVING THROUGH THE
REGION. THE THUNDERSTORMS ARE NOT EXPECTED TO BE SEVERE...BUT SOME
THUNDERSTORMS MAY PRODUCE SMALL HAIL.

.DAYS TWO THROUGH SEVEN...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED...BUT PLEASE SEND ANY
REPORTS OF HAIL INCLUDING TIME OF OCCURRENCE...LOCATION AND SIZE TO
THE NATIONAL WEATHER SERVICE.

The radar

The Albany radar (KENX), 86 km away, was scanning. The volume nearest the first event began at 21:46 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Ulster

When
May 27, 4:45 PM EST
Where
Ulster County, High Falls
Measured
60 kt (69 mph) estimated gust
Reported by
LAW ENFORCEMENT
Coordinates
41.817, -74.133

Trees and power lines down

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in New York in 2005Every state in 2005This day in weather historyWarnings in New York, May 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5465428.